An application of the Turán theorem to domination in graphs

Erfang Shan, Edwin Tai Chiu Cheng, Liying Kang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

6 Citations (Scopus)

Abstract

A function f : V (G) → {+ 1, - 1} defined on the vertices of a graph G is a signed dominating function if for any vertex v the sum of function values over its closed neighborhood is at least 1. The signed domination numberγs (G) of G is the minimum weight of a signed dominating function on G. By simply changing "{+ 1, - 1}" in the above definition to "{+ 1, 0, - 1}", we can define the minus dominating function and the minus domination number of G. In this note, by applying the Turán theorem, we present sharp lower bounds on the signed domination number for a graph containing no (k + 1)-cliques. As a result, we generalize a previous result due to Kang et al. on the minus domination number of k-partite graphs to graphs containing no (k + 1)-cliques and characterize the extremal graphs.
Original languageEnglish
Pages (from-to)2712-2718
Number of pages7
JournalDiscrete Applied Mathematics
Volume156
Issue number14
DOIs
Publication statusPublished - 28 Jul 2008

Keywords

  • Clique
  • Minus domination
  • Signed domination
  • Turán theorem

ASJC Scopus subject areas

  • Computational Theory and Mathematics
  • Applied Mathematics
  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this